Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 3, 2008, 3:18 PM EDT for Preble County, Ohio; Fayette County, Union County, Wayne County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 3, 2008, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fayette County, IN, Union County, IN, Wayne County, IN, Preble County, OH
The radar
The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 12:08 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:24 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 3, 1:24 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 124 PM EDT TUE JUN 3 2008 .SYNOPSIS... A SLOW MOVING WARM FRONT WILL LIFT NORTH ACROSS THE REGION TODAY THROUGH WEDNESDAY. A COPIOUS AMOUNT OF MOISTURE WILL ACCOMPANY THE FRONT...WHICH WILL RESULT IN SHOWERS AND THUNDERSTORMS. HOT AND HUMID CONDITIONS ARE EXPECTED ON THURSDAY AFTER THE FRONT MOVES TO THE GREAT LAKES. && .NEAR TERM /THROUGH TONIGHT/... ACTIVE DAY BEGINNING TO UNFOLD ACRS OH VLY. WEAKENING TSTM COMPLEX ASSOCD WITH MCV CONTINUES TO TRANSITION EAST ACRS SRN INDIANA/OHIO LATE THIS MRNG ALONG AND NORTH OF A WARM FRONT. MAJORITY OF THE TSTM ACTIVITY REMAINS WELL BELOW SVR LIMITS AS MODEL SOUNDINGS CONTINUE TO SHOW LO LVL INVERSION BELOW 3KFT BEING ERODED AWAY. INTENSE SUPERCELL CURRENTLY SOUTH OF KIND IS PRODUCING SVR WX THIS MRNG AND WILL NEED TO BE MONITORED AS IT MAY VERY WELL CLIP FAR SW FCST AREA (OWEN/CARROLL COS KY) WITHIN THE NEXT 60-90 MIN. EXPECT BACK EDGE OF TSTM CLUSTER TO CLEAR WRN COUNTIES AROUND 17Z. QUICK LOOK AT LAPS SOUNDINGS ACRS SRN FCST AREA SHWNG ATMOSPHERE BECMG INCREASINGLY UNSTABLE DESPITE THE PCPN AS WARM MOIST AIR FEEDS NORTH INTO THE REGION. ANOTHER SEVERE MCS DIVING SE ACRS CNTRL/NRN ILLINOIS...FOLLOWING NW/SE ORIENTED SFC THETA-E BNDRY. SOME QUESTION AS TO WHETHER OR NOT THIS MCS CAN MAINTAIN ITS INTENSITY IN TO THE AFTN HOURS AS IT PROGRESSES E/SE...ESPECIALLY AS APPEARS TO BE UNDERGOING SOME WEAKENING AND WARMING OF CLOUD TOPS WITHIN THE LAST HOUR OR SO. HOWEVER...THIS CONVECTION WILL INFLUENCE ADDL DVLPMNT DOWNSTREAM AND LIKELY INTO SW FCST AREA BY MID AFTN AS THETA-E BNDRY BECOMES ESTABLISHED FROM CNTRL ILLINOIS SE INTO SW OHIO. 12Z RUC/NAM AND SREF DATA ALL INDICATE COMBINATION OF BEST INSTABILITY AND FORCING WILL FOCUS INVOF THETA-E BNDRY AND CONSEQUENTLY ACRS SW FCST AREA BY MID AFTN...SPREADING EASTWARD INTO THE EVNG HOURS AS SFC WAVE MOVES ACRS REGION. MODIFIED 12Z KILN SOUNDING USING TEMP AT 80 DEG WITH TD AT 67 GIVING NEARLY 3000 J/KG OF MLCAPE BY ERLY EVNG. AM STILL OPTIMISTIC THAT TEMPS CAN WORK UP INTO THE U70S/L80S ACRS MUCH OF THE SRN 1/2 FCST AREA BY LATE AFTN. WHERE SKIES HAVE CLEARED SOMEWHAT ACRS SRN ILLINOIS AND WRN KY WITHIN THE LAST TWO HOURS...TEMPS HAVE SKYROCKETED INTO THE U70S. EVEN IF TEMPS CANNOT QUITE RISE TO THE LEVELS USED FOR THE MODIFIED SOUNDING...MLCAPES INVOF 2000 J/KG WILL LIKELY BE ACHIEVED. WITH MODELS FAVORING AN AREA OF ENHANCED 0-1KM SRH VALUES INVOF 200 M2/S2 ALONG WARM FRNTL BNDRY ACRS SW FCST AREA BY LATE AFTN...BELIEVE BEST THREAT FOR SIGNIFICANT SVR WX WILL EXIST SOUTHWEST OF A RICHMOND IN-WILMINGTON-MAYSVILLE LINE LATER THIS AFTN...PROGRESSING EAST TO ENCOMPASS MUCH OF THE REMAINDER OF THE FCST AREA THIS EVNG. 925-850 LLJ WILL STRENGTHEN AGAIN BY LATE AFTN WITH NOSE OF MOST FAVORABLE LIFT/CONVERGENCE ALSO ALIGNING ALONG THE AXIS INDICATED ABV. ALL TYPES OF SVR WX ARE IN PLAY TODAY. THE COMBINATION OF STRONG BL SHEAR AND 0-1KM SRH VALUES WOULD SUGGEST POTENTIAL FOR DISCRETE SUPERCELLS. HAVE ALREADY SEEN TWO SIGNIFICANT SUPERCELLS TO WEST OF REGION THIS MRNG. ADDITIONAL CONCERNS FOR BOWING STRUCTURES AND ENHANCED DMG WIND THREATS AS WELL. ADDL CONVECTION LIKELY TO PERSIST INTO THE OVERNIGHT WITH WAVES OF LO PRES RIDING FRNTL BNDRY THAT ALIGNS ACRS NRN FCST AREA. FLOODING WILL LIKELY BECOME AN ISSUE LATER WITH DEEP MOISTURE AND POTENTIAL AT SVRL ROUNDS OF PCPN. VERY ACTIVE NEXT 12-18 HOURS EXPECTED. NEW TORNADO WATCH IN PROCESS OF BEING COORDINATED FOR SW FCST AREA AS OF 16Z. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE PICTURE ON WEDNESDAY AS THE FRONT CONTINUES NORTH. ACTIVITY WILL DIMINISH WEDNESDAY NIGHT WHEN THE FRONT WILL FINALLY MOVE OUT OF THE AREA. WITH THE REGION IN THE WARM SECTOR...HOT WEATHER IS IN STORE FOR THURSDAY WITH HIGHS FORECAST TO REACH 90 FOR THE FIRST TIME THIS YEAR. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... UPPER LEVEL RIDGING WILL WORK INTO THE AREA THURSDAY AND FRIDAY. THIS WILL KEEP THE REGION DRY AND TEMPERATURES WILL BE NEARLY 10 DEGREES ABOVE NORMAL. A SHORT WAVE IS FORECAST TO MOVE THROUGH THE GREAT LAKES FRIDAY NIGHT AND SATURDAY WHICH WILL BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. BEYOND THIS TIME FEATURES ARE ILL DEFINED BUT CANNOT DISCOUNT THE POSSIBILITY OF SOME DIURNAL CONVECTION. TEMPERATURES WILL BE WILL REMAIN ABOVE NORMAL BUT NOT QUITE AS WARM AS THURSDAY AND FRIDAY. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... FIRST BATCH OF CONVECTION DRIFTING THRU FCST AREA. ALL BUT KCMH AND KLCK SHOULD BE CLEAR OF THE BRUNT OF THIS ACTIVITY BY 18Z. ADDL CONVECTION UPSTREAM ACRS ERN ILLINOIS/WRN INDIANA IS WEAKENING...BUT EXPECT NEW DVLPMNT INVOF WARM FRONT LIFTING ACRS SW FCST AREA LATER THIS AFTN. LIKELY TO SEE IFR AND LOWER CONDITION IN ANY OF THE TSTMS THAT AFFECT THE TERMINALS DURING THE LATE AFTN AND EVNG. ADDL DETAILS WITH REGARDS TO SVR CONVECTION WILL BE INCORPORATED WITH AMENDMENTS AS THE SITUATION EVOLVES THRU THE AFTN. KCVG/KLUK WILL BE AFFECTED FIRST WITH ACTIVITY SPREADING EAST AND ENCOMPASSING THE REST OF THE TERMINALS INTO THE EVNG. AFTER THE CONVECTION WORKS THRU FCST AREA THIS EVNG...EXPECT ADDL DVLPMNT BACK TO THE WEST OF THE REGION OVERNIGHT AS WAVES OF LO PRES RIPPLE ALONG FRNTL BNDRY. FRNTL BNDRY SHOULD LIFT INTO NRN FCST AREA AFT MIDNIGHT WITH PCPN LIKELY FOCUSED ALONG IT. HAVE TRIED TO HIT PCPN MENTION AND POTENTIAL FOR MVFR CIGS/VSBYS A LITTLE HARDER AT KDAY/KCMH/KLCK IN CLOSER PROXIMITY TO FRNTL BNDRY. HOWEVER... MODEL SOUNDINGS SUPPORT POTENTIAL FOR SCT TSTM TO PERSIST OVER SRN FCST AREA THRU THE NIGHT AS WELL. WILL MAINTAIN VCTS AT KCVG/KLUK/KILN FOR MOST OF THE OVERNIGHT. FRNTL BNDRY WILL REMAIN IN THE AREA ONO WED...AND IT IS QUITE LIKELY THAT ADDL SHRA/TSRA WILL AFFECT THE TERMINALS THRU THE END OF THE FCST PERIOD. HAVE KEPT CB MENTION WED MRNG AT ALL TERMINALS...WITH LATER SHIFTS ADDING DETAILS AS SITUATION EVOLVES TONIGHT. OUTLOOK...TSTMS POSSIBLE WEDNESDAY AFTN THRU THURSDAY...WITH POTENTIAL FOR MVFR CIGS/VIS IN TSTMS...ALONG WITH GUSTY WINDS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...RYAN SHORT TERM...CONIGLIO LONG TERM... AVIATION...RYAN
Hazardous weather outlook, Jun 3, 12:21 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1221 PM EDT TUE JUN 3 2008 INZ058-059-066-073>075-080-KYZ089>098-OHZ070-071-077-078-041000- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-BUTLER-WARREN-HAMILTON-CLERMONT- 1221 PM EDT TUE JUN 3 2008 ...TORNADO WATCH 434 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND TONIGHT ALONG A FRONTAL BOUNDARY. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN INSTABILITY AND WIND SHEAR WILL BE GREATEST. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A THREAT FOR ISOLATED SEVERE THUNDERSTORMS WILL PERSIST ON WEDNESDAY AS THE FRONTAL BOUNDARY REMAINS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. INZ050-KYZ099-100-OHZ026-034-035-042>046-051>056-060>065-072>074- 079>082-088-041000- WAYNE-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1221 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL OVERSPREAD THE AREA THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS... ESPECIALLY DURING THE LATE AFTERNOON AND EVENING WHEN INSTABILITY AND WIND SHEAR WILL BE GREATEST. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A THREAT FOR ISOLATED SEVERE THUNDERSTORMS WILL PERSIST ON WEDNESDAY AS THE FRONTAL BOUNDARY REMAINS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. RYAN
In the hours before
Local storm report, Jun 3, 2:31 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL WORTHVILLE 38.61N 85.07W
06/03/2008 E0.75 INCH CARROLL KY LAW ENFORCEMENT
&&
MYRONPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:23 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 40 min |
| Jun 3, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 31 min |
| Jun 3, 7:48 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Greene, Montgomery, Preble, Ross and 1 more | 117 min |
| Jun 3, 7:58 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Pickaway, Ross | 62 min |
| Jun 3, 2:02 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Owen | 43 min |
| Jun 3, 3:17 PM EDT | Tornado Warning | ILN | Boone | 43 min |
| Jun 3, 4:44 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 31 min |
| Jun 3, 4:58 PM EDT | Tornado Warning | ILN | Lewis | 32 min |
| Jun 3, 2:52 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Fayette, Franklin, Ripley, Union | 53 min |
| Jun 3, 3:05 PM EDT | Tornado Warning | ILN | Dearborn, Ripley | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.